Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Mar 4, 2005, 1:08 PM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2005, 1:08 PM PST (21:08 UTC)
- Expired
- Mar 4, 2005, 3:15 PM PST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 042116 FFWVEF CAC071-042315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 108 PM PST FRI MAR 4 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 315 PM PST * AT 107 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS IN AND TO THE SOUTH OF BARSTOW...MOVING NORTH AT 10 MPH. HEAVY RAINS AND SMALL HAIL ARE LIKELY WITH THESE STORMS. MOTORISTS SHOULD BE AWARE OF THE POSSIBLE FLOODING ALONG I-15 AND I-40 IN THE VICINITY OF BARSTOW AND ALONG SR247 SOUTH OF BARSTOW. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3453 11694 3454 11670 3499 11686 3493 11728 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 10:30 AM PST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 4, 10:30 AM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PST FRI MAR 4 2005 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST WILL DROP DOWN ACROSS SAN DIEGO THIS AFTERNOON AND HEAD TOWARD THE NORTHERN GULF OF CALIFORNIA OVERNIGHT. THIS WILL PRODUCE SOME SCATTERED SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH EARLY SATURDAY BUT WILL DIMINISH IN COVERAGE AS THE LOW MOVES EAST. && .UPDATE...LIMITED MOISTURE WITH THE LOW CENTERED JUST OFF THE SOUTHERN CALIFORNIA COAST CAN CLEARLY BE SEEN ON SATELLITE IMAGERY. THE 12Z GFS HAS A BETTER 6 HOUR FORECAST OF THE LOW THAN THE NAM BUT SATELLITE TRENDS INDICATE THE CENTER OF THE SYSTEM IS PROBABLY GOING TO BE TO SAN DIEGO ABOUT 6 HOURS FASTER THAN THE GFS DEPICTS. BELIEVE THE SYSTEM WILL REACH THE NORTHERN GULF OF CALIFORNIA BY 12Z SATURDAY 6-9 HOURS FASTER THAN THE GFS INDICATES. NEED TO WATCH FOR THE POSSIBILITY OF A MOISTURE TAP FROM THE PLUME OVER MEXICO BUT IT DOES NOT LOOK TOO PROMISING FOR OUR AREA. IT APPEARS THE OVERALL TREND IS FOR THE SYSTEM TO SLIDE UNDERNEATH OUR AREA AND LEAVE US ONLY A BRIEF ROUND OF SCATTERED SHOWERS MAINLY THIS AFTERNOON AND TONIGHT. CANCELED THE HEAVY SNOW WARNING FOR THE INYO COUNTY MOUNTAINS AND THE WINTER STORM WATCH FOR THE SOUTHERN NEVADA MOUNTAINS. && .PREV DISCUSSION...332 AM PST...SATELLITE IMAGERY SHOWING UPPER LOW JUST WEST OF POINT CONCEPTION WITH DECENT ENHANCEMENT OVER THE NORTHEAST QUADRANT. HNX RADAR HAS BEEN SHOWING MODERATE TO OCCASIONALLY HEAVY SHOWERS WEST OF INYO COUNTY...BUT SO FAR NOT MUCH EASTWARD PROGRESSION. NEW 06Z NAM HAS TRENDED THIS LOW FASTER OVER THE NEXT 24 HOURS AND PLACES THE LOW CENTER NEAR SAN DIEGO BY THIS EVENING. HAVING A HARD TIME DETERMINING HOW MUCH PRECIPITATION WILL FALL IN THE CWA OVER THE NEXT 36 HOURS. AS THE LOW CONTINUES TO TRACK SOUTH...THE AREA OF ENHANCEMENT WILL ALSO SHIFT SOUTH AND MOST OF THE WEST FACING SLOPES WILL SEE PRECIPITATION FIRST...HOWEVER AS THE LOWER LEVEL WINDS SWITCH MORE TO THE SOUTH AND EAST THE UPSLOPE COMPONENT WILL KICK IN. THIS WILL BRING THE BEST CHANCE OF PRECIP TO THE EAST SLOPES OF THE SIERRA STARTING AROUND 18Z AND CONTINUING FOR SEVERAL HOURS. FEEL THAT THE START TIME OF THE HEAVY SNOW WARNING IS A LITTLE EARLY...BUT WITH GOOD UPSLOPE SNOW AMOUNTS SHOULD REACH WARNING CRITERIA. ANOTHER CONCERN IS THE SOUTHERN NEVADA MOUNTAINS WHERE A WINTER STORM WATCH IS IN EFFECT. THE MODELS ARE NOT SHOWING MUCH QPF FOR THIS AREA WITH THE GFS STILL THE MOST AGGRESSIVE. EVEN SO...IT GENERATES ABOUT A HALF AN INCH OF TOTAL QPF. MOST LIKELY I BELIEVE A SNOW ADVISORY WILL BE ISSUED FOR LATER THIS AFTERNOON AS SNOW AMOUNTS SHOULD BE LOWER THAN THE CURRENT 6 TO 12 INCHES...ALTHOUGH SOME LOCALIZED AREAS MAY SEE A BIT MORE. UPPER LOW IS EXPECTED TO REMAIN OVER NORTHERN BAJA WITH ENOUGH LOW LEVEL MOISTURE AND INSTABILITY TO KEEP THE THREAT OF SHOWERS AND AFTERNOON THUNDERSTORMS FOR THE SOUTHERN CWA THROUGH SATURDAY. INSTEAD OF THE LOW REMAINING IN PLACE WITH A REX BLOCK SETTING UP OVER THE WEST COAST...THE MODELS NOW BUILD A STRONGER HIGH OFF THE COAST WHICH PUSHES THE LOW EAST THROUGH NORTHERN BAJA. THIS WOULD BRING AN END TO THE PRECIP CHANCES OVER THE SOUTHERN CWA BY SUNDAY AND HAVE ADJUSTED THE FORECAST ACCORDINGLY. && .LONG TERM...AS MENTIONED AT THE END OF THE SHORT TERM PERIOD...THE MODELS HAVE CHANGED THEIR TUNE REGARDING THE UPPER LOW. THE CONSENSUS IS NOW FOR A MORE PROGRESSIVE SOLUTION...WHICH WOULD SUGGEST A DRY AND MUCH WARMER FORECAST FOR THE EXTENDED PERIOD AS A RIDGE BUILDS IN. THE ONLY DOUBTER IS THE 12Z/03 ECMWF. IT LATCHES ON TO A SHORTWAVE TROUGH RIDING OVER THE TOP OF THE RIDGE ON WEDNESDAY...AMPLIFIES IT AND DIGS IT SOUTH OVER UTAH BY THURSDAY MORNING...ERODING THE EASTERN FLANK OF THE RIDGE. THE 00Z/04 RUN HAS A MUCH WEAKER DEPICTION OF THIS SHORTWAVE...WHICH AGREES BETTER WITH THE GFS AND IS ACCEPTED. MAIN CHANGES FOR THE EXTENDED PERIOD WERE HIGHER TEMPS AND LOWER HUMIDITIES. && .AVIATION...MID LEVEL CLOUDS HAVE BEEN FILLING IN OVER CLARK COUNTY DURING THE MID TO LATE MORNING WITH ENHANCEMENT OF LOWER LEVEL CUMULUS EVIDENT ON SATELLITE PRODUCT. SURFACE OBSERVATIONS SHOW CUMULUS CLOUD DECK CURRENTLY NEAR 7000 FEET AGL AND MODEL FORECAST SOUNDING DATA SUGGEST THIS WILL CONTINUE THROUGH THE AFTERNOON. CEILINGS WILL LIKELY LOWER TO NEAR 5000 FEET AGL UNDER AREAS OF SHOWER ACTIVITY BY LATE AFTERNOON AND THROUGH THE EVENING HOURS. & .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:46 PM PST | Severe Thunderstorm Warning | VEF | San Bernardino | 139 days |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.